So I have Hashimotos (currently in control on thyroxine), Gallstones (on surgical waiting list; dairy, egg, red meat, low fat & Cholesterol diet), high blood pressure (still borderline), and high cholesterol. 2 weeks ago I started taking 10mg of Lipitor and I think it's been working ok.. But 3-4 days after I started taking it i started to have loose bowels once a day. A couple times it's been worse than usual and I'm unsure what set it off. On top of that, whenever I feel slightly ill I just sleep until I feel better. So I'm not sure if I'm suffering fatigue or if it's just my body's way of dealing with it, but I've been taking 3-4 hour naps for the past week -even though I sleep a solid 8.5 hours. Besides that I haven't been feeling much different since I started the lipotor. So my question is, is the way I'm feeling possibly caused by the cholesterol medication; has anyone had a similar side effect? Or is it possibly my thyroid or gallbladder have been acting up? I really don't know what I'm doing wrong but it's getting frustrating. Christmas lunch I had steamed broccoli, baked potato and a small slice of turkey breast and spent the rest of the evening sick in bed.
Welcome and thanks for your question. Stomach problems can be a side effect of statins, but it is one of the least common. Having had a bad gallbladder which required it's removal, it sounds more like a gallbladder issue to me but you should check with your doctor.
Also, statins do not really cause a loss of energy. This may be a thyroid issue if you have had previous problems with it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.